Hail, Lee
- When
- August 17, 3:05 PM CST
- Where
- Lee County, 5 mi SE of Auburn
- Measured
- 0.75 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 32.567, -85.400
Penny size hail was observed in Chewacla State Park.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 17, 2:27 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 327 PM CDT WED AUG 17 2005 .DISCUSSION... CURRENT RADAR SHOWING THE DAILY SHOWERS AND THUNDERSTORMS ARE ALIVE AND WELL WITH PLENTY OF OUTFLOW BOUNDARIES FLYING AROUND. IN THE BIGGER PICTURE...WEAK RIDGING (DIRTY HIGH) OVER THE SOUTHERN U.S. IS STILL IN PLACE. AFTERNOON TEMPS COMBINED WITH WEAK IMPULSES MOVING ACROSS...AND OF COURSE RICH TROPICAL MOISTURE TO PLAY WITH...CONTINUES TO GIVE US DAILY STORMS. SCATTERED TO LIKELY AFTERNOON AND EVENING POPS REMAIN IN THE FORECAST INTO THE WEEKEND AS THE DIRTY HIGH WOBBLES OVER THE SOUTHEAST. SOME RELIEF MAY BE HERE BY SUNDAY AND MONDAY. CROSS YOUR FINGERS ON THIS...BUT A LOWER BOUNDARY PUSH MAY BRING A COLD FRONT ACROSS US HELPING TO SUBSIDE RAIN CHANCES SOME AND A LITTLE BIT OF A BREAK ON TEMPS. THIS IS STILL A WAYS OFF...AND FRONTS THIS TIME OF YEAR USUALLY STALL OVER CENTRAL ALABAMA...BUT WE CAN HOPE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 91 71 92 / 30 60 30 30 ANNISTON 72 91 72 92 / 30 60 40 40 BIRMINGHAM 72 91 74 93 / 30 60 30 30 TUSCALOOSA 75 92 73 93 / 30 60 30 30 CALERA 74 91 73 92 / 40 50 30 30 AUBURN 73 91 73 91 / 40 50 30 50 MONTGOMERY 74 92 75 93 / 40 50 30 50 TROY 73 91 72 92 / 40 50 30 50 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && JONES/90
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CDT WED AUG 17 2005 ALZ011>015-017>050-181825- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 125 PM CDT WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH ARE POSSIBLE ACROSS MOST OF CENTRAL ALABAMA BETWEEN 2 PM CDT AND 8 PM CDT...ESPECIALLY NORTH OF INTERSTATE 20. THERE IS A HIGH MICROBURST POTENTIAL ACROSS CENTRAL ALABAMA THIS AFTERNOON. THE COMBINATION OF VERY WARM TEMPERATURES IN THE 90S AND MOIST AIR WITH DEWPOINTS IN THE 70S WILL BE CONDUCIVE FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS UP TO 60 MPH...MAINLY BETWEEN 2 PM AND 8 PM CDT. LOCATIONS NORTH OF INTERSTATE 20 HAVE THE BEST CHANCE FOR STRONG STORMS THIS AFTERNOON WHERE THE AIR IS MOST UNSTABLE. BESIDES DAMAGING WINDS...LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES MAY CAUSE MINOR FLOODING WITH ANY SHOWER OR THUNDERSTORM THAT DEVELOPS THIS AFTERNOON. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ANY DEVELOPING THUNDERSTORM. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. ALSO...HEAT INDICES MAY APPROACH 105 DEGREES IN SOME AREAS THIS AFTERNOON ACROSS CENTRAL ALABAMA. PERSONS PERFORMING OUTDOOR ACTIVITIES ARE URGED TO SLOW DOWN...USE EXTREME CAUTION...AND DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY). A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA...MAINLY BETWEEN 2 PM AND 8 PM CDT...THURSDAY THROUGH SUNDAY. AREAS NORTH OF INTERSTATE 20 HAVE THE BEST CHANCE FOR STRONG STORMS ON THURSDAY...WHILE ALL OF CENTRAL ALABAMA HAVE A CHANCE FOR STRONG STORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 232 PM CDT WED AUG 17 2005 ALZ012-172015- LAMAR- 232 PM CDT WED AUG 17 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 315 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER VERNON...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR VERNON... MOLLOY...AND KENNEDY THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS CAN BE EXPECTED FROM THIS STORM. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT WED AUG 17 2005 ALZ025-172030- SHELBY- 245 PM CDT WED AUG 17 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 330 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ALABASTER. THIS THUNDERSTORM WAS MOVING SOUTH AT 5 MPH. ADDITIONAL STORMS WILL DEVELOP NEAR CALERA...MONTEVALLO... AND COLUMBIANA. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR PELHAM...OAK MOUNTAIN STATE PARK...HELENA...COLUMBIANA...CHELSEA...ALABASTER... MONTEVALLO...AND CALERA THROUGH 345 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MINOR FLOODING IS POSSIBLE AS WELL FROM LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CDT WED AUG 17 2005 ALZ015-172100- WALKER- 257 PM CDT WED AUG 17 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 400 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTH OF OAKMAN...MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAKMAN...JASPER... PARRISH...SIPSEY...GOODSPRINGS AND CORDOVA THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. GUSTY WINDS UP TO 45 MPH AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES ARE LIKELY WITH THIS STORM. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 302 PM CDT WED AUG 17 2005 ALZ013-172100- FAYETTE- 302 PM CDT WED AUG 17 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 400 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FAYETTE...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WAYSIDE...MOUNT VERNON...FAYETTE...STUDDARDS CROSSROADS AND BERRY THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 PM CDT WED AUG 17 2005 ALZ047-172045- LEE- 319 PM CDT WED AUG 17 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL 345 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 315 PM CDT...NATIONAL WEATHER SERVICE INDICATED A THUNDERSTORM 8 MILES SOUTHWEST OF SALEM. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SALEM THROUGH 345 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 PM CDT WED AUG 17 2005 ALZ035-172145- CHILTON- 400 PM CDT WED AUG 17 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 445 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER JEMISON. THIS THUNDERSTORM WAS SLOWLY MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR JEMISON...THORSBY... MAPLESVILLE...INGRAM...AND CLANTON THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. GUSTY WINDS UP TO 40 MPH AND LOCALLY HEAVY DOWNPOURS ARE LIKELY WITH THIS STORM AS WELL. MBS/91
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was observed in Chewacla State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473431.